• June 6, 2016 at 4:23 PM #1157
    Reply
    Profile photo of Costa AndricopoulosCosta Andricopoulos
    Participant

    Hi Matt

    So I got Seb derm on my face about 4 months ago. I grew a long beard back end of last yr for 5 months. I always keep a pretty short stubble. My Seb derm wasnt bad at all during the summer as I went to a dermatologist and gave me this elucent cleanser and this hydrocortisone steroid cream and told me to use an oil free moisturiser. I was putting on the steroid cream every 2-3 weeks when I would get a little flare up for about 4 days and would clear 100% in 3 days. I have stopped using the cleanser and hydrocortisone cream that the dermatologist gave me for about a month now as it says don’t use for long periods and I have an area on the right and left cheek that is red and has dry skin. I have been drinking glass of water with a table spoon of lemon every morning for about a week and have cut out all processed and junky sugary foods in the last week to see if it improves. I play semi pro soccer so I train 4 nights a week and eat a very healthy diet. My Seb derm is worse after training and games as it gets more red and more noticeable. I recently came across this site and read about the Dead Sea salt routine which I will purchase and try in a few days to see. Could you please tell me how I should wash face with it like the steps involved. Was wondering if you have any tips or suggestions for me and if I should do any tests at the doctors to see if I’m allergic to anything. I have also cut out coffee and caffeine in the last 2 weeks.

    Thankyou
    Regards Costa

  • February 11, 2017 at 2:22 AM #1436
    Reply
    Kai

    I’ve had Seborrheic Dermatitis for a bit more than a year now. I’ve been to 3 dermatologists and have tried numerous products, both with steroids and without. Similar to the experience above, i’d use it for a couple of days and it would disappear. However, it would come back around a week after.

    As I wanted it to not be apparent on my face, I would use the steroids right away so the flare up would be minimized. However, when I went back to the 2nd dermatologist that I visited, she told me that using steroids for a year is too long. The side effect would be that my skin would be too thin. She recommends that I use a product without steroids – however, it too should only be used 2 weeks max then let the skin rest for a month.

    I haven’t bought the new medicine yet as 1) it’s quite expensive and 2) I have to check if I’ve bought something similar in the past. Still, it’s so frustrating to have it all the time. I’m not sure what triggers it and there hasn’t been a month without me having it. I initially thought that it was brought about the stress from planning a wedding; however, it kept on coming back even after the event. I’m 32 now and I didn’t have it when I was younger. I’d love any tips of advice. I’m not sure if I should go to another dermatologist or if I should to an allergologist.

  • March 16, 2017 at 1:35 AM #1460
    Reply
    Even

    Thanks all for posting information about this frustrating skin problem that affects our job. Please keep posting,

Reply To: Sebhorrheic dermatitis on face for 4 months
Your information: